I have been on .25 mg. zoloft for almost 2 years for panic/depression. It totally changed my life for the better! About 4 weeks ago, I started noticing some of my old "symptoms" returning: not sleeping well, racing thoughts, preoccupation with my health, etc....and then I started experiencing dizziness/lightheadedness, feeling of not being balanced, diarrhea, etc...I have been to my dr. who has done umpteen tests and can't find anything physically wrong.
Here's my question: Could I have developed an intolerance to the zoloft after 2 years? OR,
do I need to increase the dosage to .50 mg becasue the old dosage is no longer effective?
My dr. seems to be leaving it up to me...
Yes, people often develop tolerances and have to increase their dosage.
Thanks for answering, Crossbow.
I have read on here about Serotonin Syndrome and could I have developed that suddenly on 25 mg of zoloft? The only other med I take is Synthroid, but the zoloft was actually prescribed to me by my endocrinologist, who is tops in her field, so I assumed it was safe to take zoloft and synthroid together.
My other question is~~does it sound like I need to take more Zoloft, (my dr. okayed this), or, does it sound as if I need to get off the zoloft completely?
25 mg is actually a very small dose. I would try 50 mg and see if it helps. If it doesn't you can always go off of it. I have used anywhere from 12 to 100mg. The 100 mg only lasted a few days it was much to high for me. 25 mg was my most common dosage but during some periods I need the 50 to control my symptoms. Whenever I have been on it it has controlled the racing thoughts and other symptoms that you described. However, for me the Zoloft is what caused inability to sleep well.
Good luck. It is definetly no fun to feel that way.
I had a similar problem with effexor. It worked great for a few years and then all of a sudden I started having all kinds of weird symptoms. The doctor increased my dosage and the problems worsened, so I had to wean completely off.
If you increase the dosage, I'm sure it will not take long to figure out if it's going to help or hurt. Hopefully, it will help.